Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 23, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 1, 2004, 9:30 PM EDT for Oneida County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2004, 9:30 PM EDT (01:30 UTC)
- Expired
- Jul 2, 2004, 3:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Oneida County, NY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1724 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 020130
FFWBGM
NYC065-020730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
930 PM EDT THU JUL 1 2004
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ONEIDA COUNTY IN CENTRAL NEW YORK
* UNTIL 330 AM EDT
* AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN IN CENTRAL ONEIDA COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTMORELAND...VERNON...NEW YORK MILLS...NEW HARTFORD...CLINTON AND
CLARK MILLS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
LAT...LON 4315 7545 4309 7561 4304 7539 4300 7521
4308 7521
$$
VAN AUSDALL/RRM1 follow-up statement
000 WGUS71 KBGM 020245 FFSBGM NYC065-020645- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1045 PM EDT THU JUL 1 2004 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 330 AM EDT FOR ONEIDA COUNTY HAS BEEN CANCELLED... THE HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLASH FLOOD THREAT. EVEN THOUGH STREAMS AND CREEKS WERE RECEDING... SOME ROADWAYS STILL MAY BE COVERED WITH WATER. MOTORISTS ARE ADVISED TO AVOID DRIVING THROUGH FLOODED ROADWAYS. $$ VAN AUSDALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 5:55 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 1, 5:55 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 555 PM EDT THU JUL 1 2004 .SHORT TERM... UPDATE...ISSUED ZONES TO DROP SEVERE THUNDERSTORM WATCH FOR ALL BUT ONEIDA COUNTY. THE WATCH FOR ONEIDA COUNTY WILL CONTINUE UNTIL 9 PM EDT. RRM ...PREVIOUS AFD... CONVECTION IS OFF TO A SLOW START WITH LITTLE SHEAR AND FORCING. INSTABILITY GREAT. TEMPS HAVE SOARED INTO 80S. WAITING FOR COLD FRONT ON NORTH SIDE OF LAKE ONTARIO. THIS COULD CAUSE SOME DEVELOPMENT AS IT HITS THE SOUTH SHORE. CONVECTION WILL CONTINUE SOUTH WITH FRONT INTO EVENING. AHEAD OF FRONT ISOLATED CELLS WILL CONTINUE. SOME PULSING BUT NOWHERE NEAR SEVERE. WITH MOVEMENT AND COVERAGE ATTM THUNDERSTORMS WITH HEAVY RAIN WILL ONLY CAUSE ISOLATED FLASH FLOODING AT BEST. RIVER FLOODING WILL NOT HAPPEN WITH LOW LEVELS. WITH LOSS OF HEATING THIS EVENING AND COLD FRONT WASHING OUT CONVECTION SHOULD DIE AROUND MIDNIGHT. SHORT WAVE WILL STAY STRONGEST ACROSS EXTREME NORTH PASSING THROUGH THIS EVENING. FRONT MAY CREATE ENOUGH CONVERGENCE TO SET SOME ADDITIONAL CONVECTION OFF FRIDAY IN EXTREME SOUTH. DRIER AIR ACROSS MOST OF CWA WILL MAKE FOR A PS WARM DAY. HIGH PRESSURE BUILDS IN FRI PM DROPPING WINDS AND CLEARING SKIES. THIS HIGH WILL LAST INTO SATURDAY. DEWPTS WILL ONLY DROP INTO 50S SO FOG MAY OCCUR AGAIN SAT MORNING. MAX TEMPS SAT A TAD WARMER WITH WAA ADVECTION STARTING. && .LONG TERM (SAT NIGHT - WED)... IT STILL APPEARS THAT A STORM SYSTEM AND ASSOCIATED SLOW MOVING COLD FRONT WILL BE OUR MAIN PLAYERS FROM SUNDAY INTO MONDAY. DURING THE DAY ON THE FOURTH...MOST OF THE SHOWERS AND STORMS COULD HOLD OFF UNTIL LATER IN THE AFTERNOON...ESPECIALLY IF PROGRESSIVELY SLOWER MODEL TRENDS PERSIST. SUNDAY NIGHT AND AT LEAST THE FIRST HALF OF MONDAY STILL LOOK WET AT THIS JUNCTURE AS THIS MAIN FRONT ITSELF MOVES THROUGH AND INTERACTS WITH DEEPER MOISTURE. CONDITIONS SHOULD BEGIN TO IMPROVE BY MONDAY EVENING AS THE FRONT PUSHES TOWARD THE EAST COAST. WELL MAINTAIN DRY WEATHER TUESDAY WITH WEAK HIGH PRESSURE STILL PROGGED TO BE OVER THE REGION. MOST OF THE LONGER RANGE MODELS HAVE ANOTHER FRONTAL SYSTEM MOVING INTO THE AREA ON WEDNESDAY...SO WE KEPT THE CHANCE OF SHOWERS OR THUNDERSTORMS FOR THIS PERIOD. OUR FIRST STAB AT LATER NEXT WEEK CALLS FOR MORE SUMMER-LIKE TEMPERATURES THAN WEVE SEEN RECENTLY AS HEIGHTS BEGIN TO RISE OVER THE EASTERN UNITED STATES. && .AVIATION... AT LEAST SCATTERED THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP OVER THE REGION LATER THIS AFTERNOON INTO EARLY TONIGHT AS A COLD FRONT APPROACHES. CONDITIONS COULD BRIEFLY DETERIORATE TO MVFR AS ANY STORMS AFFECT INDIVIDUAL TAF SITES. SOME LIGHT FOG AND PATCHY STRATUS COULD FORM IN SOME OF THE SOUTHERN TIER VALLEYS AND NORTHEAST PA LATE TONIGHT INTO EARLY FRIDAY MORNING CLOSER TO SLOW MOVING FRONTAL BOUNDARY. SOME DRYING IS EXPECTED FROM LATE FRIDAY MORNING THROUGH THE AFTERNOON WITH VFR CONDITIONS ANTICIPATED. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...SEVERE THUNDERSTORM WATCH TIL 01Z. NYZ009-037. PA...NONE. && SHORT TERM...CHAMPNEY EXTENDED AND AVIATION...JUREWICZ
Hazardous weather outlook, Jul 1, 3:50 AM EDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 350 AM EDT THU JUL 1 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-021100- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 350 AM EDT THU JUL 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY THROUGH TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A FRONTAL BOUNDARY THIS AFTERNOON. THE THUNDERTORMS WILL DEVELOP AROUND MID AFTERNOON ACROSS THE FINGER LAKES AND BY LATE AFTERNOON ACROSS THE WESTERN CATSKILLS. THE MAIN THREAT WILL BE ISOLATED DAMAGING WIND GUSTS AND HAIL. THE THUNDERSTORMS WILL TAPER OFF FROM WEST TO EAST DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN FOR THE FOURTH OF JULY HOLIDAY. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 1, 5:48 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT- SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE BINGHAMTON NY 548 PM EDT THU JUL 1 2004 NYZ015>018-036-044>046-012215- 548 PM EDT THU JUL 1 2004 ...THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES... IN CENTRAL NEW YORK... CAYUGA...CHENANGO...CORTLAND...MADISON...ONONDAGA...OTSEGO...SENECA AND YATES. ALTHOUGH SCATTERED THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING...THE THREAT OF SEVERE WEATHER IS GREATLY DIMINISHED. NYZ009-037-020100- ONEIDA NY- 548 PM EDT THU JUL 1 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 900 PM EDT THURSDAY EVENING FOR THE FOLLOWING COUNTIES... IN CENTRAL NEW YORK THIS WATCH INCLUDES... ONEIDA. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. A SEVERE THUNDERSTORM PRODUCES DAMAGING WINDS GREATER THAN 57 MPH AND/OR LARGE HAIL THREE-QUARTER INCH OR GREATER. BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED OR THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WWW.NWS.NOAA.GOV/ER/BGM.
Special weather statement, Jul 1, 6:11 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 611 PM EDT THU JUL 1 2004 NYZ009-012230- ONEIDA NY- 611 PM EDT THU JUL 1 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR CAMDEN...OR ABOUT 2 MILES NORTHWEST OF FLORENCE...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL MOVE ACROSS THE EXTREME NORTHWEST CORNER OF ONEIDA COUNTY THROUGH 630 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MJC
Local storm report, Jul 1, 7:59 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
759 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL POINT ROCK 43.38N 75.55W
07/01/2004 0.75 INCH ONEIDA NY CO-OP OBSERVER
&&Local storm report, Jul 1, 8:36 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
836 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL VERONA 43.13N 75.58W
07/01/2004 0.75 INCH ONEIDA NY LAW ENFORCEMENT
0715 PM HAIL POINT ROCK 43.38N 75.55W
07/01/2004 0.75 INCH ONEIDA NY CO-OP OBSERVER
&&Local storm report, Jul 1, 9:05 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
905 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL NEW HARTFORD 43.07N 75.29W
07/01/2004 0.75 INCH ONEIDA NY AMATEUR RADIO
0825 PM HAIL VERONA 43.13N 75.58W
07/01/2004 0.75 INCH ONEIDA NY LAW ENFORCEMENT
0715 PM HAIL POINT ROCK 43.38N 75.55W
07/01/2004 0.75 INCH ONEIDA NY CO-OP OBSERVER
&&Local storm report, Jul 1, 9:19 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
919 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL VESTAL 42.08N 76.05W
07/01/2004 0.75 INCH BROOME NY NWS EMPLOYEE
0900 PM HAIL NEW HARTFORD 43.07N 75.29W
07/01/2004 0.75 INCH ONEIDA NY AMATEUR RADIO
0825 PM HAIL VERONA 43.13N 75.58W
07/01/2004 0.75 INCH ONEIDA NY LAW ENFORCEMENT
0715 PM HAIL POINT ROCK 43.38N 75.55W
07/01/2004 0.75 INCH ONEIDA NY CO-OP OBSERVER
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:31 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 59 min |
| Jul 1, 9:10 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 50 min |
| Jul 1, 9:15 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 45 min |
| Jul 1, 10:39 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 66 min |
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.